Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 246, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 7, 2003, 2:59 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2003, 2:59 PM EDT (18:59 UTC)
- Expired
- Oct 7, 2003, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Flagler County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 101 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 071859 SVRJAX FLC035-109-071945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT TUE OCT 7 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FLAGLER COUNTY IN NORTHEAST FLORIDA SOUTHEASTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 345 PM EDT * AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES NORTHWEST OF MARINELAND...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT... MARINELAND AND CRESCENT BEACH... PALM COAST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2972 8136 2951 8120 2956 8108 2979 8126 $$ ENYEDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 1:55 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 7, 1:55 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT TUE OCT 7 2003 CURRENT...A BIT LESS ZONAL FLOW THAN THIS TIME MON...WITH WK TROFFINESS OVER THE SE. THIS PERTURBATION IS IN RESPONSE TO CONTINUED SHARP TROF FROM THE MID-ATLC TO AR. COMBINATION OF SHORT WAVES CONTINUING TO EJECT ENE IN S STREAM FLOW AND SOME DIVERGENCE ALOFT SUPPORTING SCATTERED TO NUMEROUS SHOWERS AND TSTMS ACROSS THE AREA. SMALL BUT STRONG ANTICYCLONE OVER E IA NEARLY STATIONARY... TENDING TO FURTHER PINCH OFF MIDWEST TROF. AT THE SFC...GENERAL WK RIDGE CONTINUES FROM MID-ATLC INTO N FL. WK BOUNDARIES ABOUND...AND ARE FURTHER FOCUSING PRECIP. PUBLIC...ALL MODELS IN GENERAL AGREEMENT WITH UPPER PATTERN BECOMING A BIT MORE PROGRESSIVE...WITH TROF BECOMING MORE MERIDIONAL. AS A RESULT...PRECIP FIELD WILL GRADUALLY CONSOLIDATE AND SHIFT NE DURING THE DAY WED. UPPER TROF POSITION WILL ALSO SUPPORT SLIGHT ADDITIONAL COOLING OF TEMPS. MODELS CONTINUE TO DEVELOP WK LOWS IN RESPONSE TO UPPER ENERGY...BUT STILL HARD TO PINPOINT ANY DEFINED FRONTAL BOUNDARY. WILL CONTINUE LIKELY POPS OVER GA TONIGHT...WITH HIGH CHANCE POPS OVER N FL TAPERED AS YOU GO S. TSTMS SHOULD SIMMER DOWN AFTER SUNSET...BUT MAY REFIRE LATER TONIGHT AS A RATHER STRONG SHORTWAVE MOVES ACROSS SE GA. WILL TAPER POPS FURTHER THRU THE DAY WED AS NVA MOVES IN. SLIGHT CHANCE POPS OVER MOST AREAS THU...ALTHO MAY BE SOME SEABREEZE ENHANCEMENT OVER INTERIOR N FL DURING THE MID TO LATE AFTN. EXTENDED...AGREE WITH PREVIOUS FORECASTER ON ANOTHER SLUG OF PRECIP ON FRI. HAVE JUST TWEAKED POPS AND TEMPS A BIT...BUT ALL LONG RANGE MODELS IN AGREEMENT THAT COOLER AND DRIER WX TO RETURN TO AREA BY THE WEEKEND. MAY SEE COOLEST TEMPS YET THIS SEASON BY EARLY NEXT WEEK. MARINE...NO HEADLINES. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 64 78 64 81 / 70 60 20 20 SSI 66 77 66 80 / 70 60 20 20 JAX 68 81 68 83 / 50 50 20 20 SGJ 71 80 71 81 / 40 40 20 20 GNV 66 83 67 85 / 40 40 20 30 OCF 67 84 67 86 / 30 30 20 30 JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP
Hazardous weather outlook, Oct 7, 12:15 PM EDT, 2 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT TUE OCT 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...ABOVE NORMAL RISK OF RIP CURRENTS... A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WITH THE MAIN HAZARD BEING HEAVY RAINFALL. RAINFALL RATES MAY EXCEED AN INCH PER HOUR CREATING PONDING ON ROADWAYS AND MINOR LOCALIZED FLOODING. ALTHOUGH LESS NUMEROUS...GREATER INSTABILITY WILL LEAD TO STRONGER THUNDERSTORMS ACROSS NORTHEAST FLORIDA. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH AND HAIL. MARINERS SHOULD REMAIN ALERT TO THUNDERSTORMS MOVING OFFSHORE AS WELL. DUE TO PERSISTENT LONG PERIOD EASTERLY SWELLS...THE RISK FOR DANGEROUS RIP CURRENTS WILL BE ABOVE NORMAL. THE BEST CHANCE OF RIP CURRENTS WILL BE NEAR AND AFTER THE TIME OF HIGH TIDE. SEE THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL
In the hours before
Special weather statement, Oct 7, 12:29 PM EDT, 2 hours 30 minutes before
FLZ023>025-071715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1229 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN BAKER...SOUTHERN NASSAU...AND WESTERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 115 PM... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF MACCLENNY...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND MACCLENNY...GLEN ST. MARY...BALDWIN...NORMANDY...JACKSONVILLE HEIGHTS AND BRYCEVILLE THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
Special weather statement, Oct 7, 12:48 PM EDT, 2 hours 11 minutes before
FLZ032-033-037-071745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1248 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...PUTNAM...AND SAINT JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM... AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 9 MILES NORTHWEST OF BOSTWICK...OR ABOUT 15 MILES NORTHWEST OF PALATKA...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...GREEN COVE SPRINGS...BOSTWICK...PICOLATA...HASTINGS...BAKERSVILLE...SPUDS AND ELKTON THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON ROADWAYS. ENYEDI
Special weather statement, Oct 7, 1:15 PM EDT, 1 hour 44 minutes before
FLZ025-071745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 115 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM... AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF JACKSONVILLE HEIGHTS... OR ABOUT 12 MILES WEST OF ORANGE PARK...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN...JACKSONVILLE HEIGHTS...NORMANDY...TALLYRAND...SAN MARCO...RIVERSIDE...AND ORTEGA THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON ROADWAYS. ENYEDI
Special weather statement, Oct 7, 1:39 PM EDT, 1 hour 20 minutes before
FLZ025-032-033-037-071845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 139 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL...CLAY...SAINT JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM... AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM RIVERSIDE...TO ORANGE PARK...TO KINGSLEY...TO PUTNAM HALL...MOVING EAST AT 15 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS RIVER INCLUDING ORTEGA...JACKSONVILLE HEIGHTS...DOCTORS INLET...MANDARIN...AND PICOLATA...AS WELL AS AREAS NEAR PENNY FARMS...BELLAIR-MEADOWBROOK...TERRACE...AND ASBURY LAKE THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE LOW VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON ROADWAYS. ENYEDI
Special weather statement, Oct 7, 2:40 PM EDT, 19 minutes before
FLZ025-033-071945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT TUE OCT 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN DUVAL COUNTY AND SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM... AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG AND NEAR THE INTERSTATE 95 CORRIDOR FROM MANDARIN TO FAVOR DYKES STATE PARK...MOVING SOUTHEAST AT 15 MPH. THIS LINE OF STORMS WILL ALSO AFFECT AREAS AROUND SPUDS...DURBIN...BAKERSVILLE...ELKTON...ST. AUGUSTINE...ST. AUGUSTINE SOUTH...DUPONT CENTER...ST. AUGUSTINE SHORES...AND FORT MATANZAS NATIONAL MONUMENT THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING OF LOW LYING AREAS. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:36 AM EDT | Special Marine Warning | JAX | 54 min | |
| Oct 7, 9:00 AM EDT | Special Marine Warning | JAX | 90 min | |
| Oct 7, 2:48 PM EDT | Special Marine Warning | JAX | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.